Alert archive / Kansas / Wind Chill Advisories in 2007

Wind Chill Advisory 3, NWS Wichita, KS

February 16, 20074 counties in Kansas

NWS Wichita, KS issued this wind chill advisory at Feb 16, 2007, 1:22 AM CST for 4 counties in Kansas. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2007, 1:22 AM CST (07:22 UTC)
Expired
Feb 16, 2007, 5:48 AM CST
In force
4 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Russell County, KS

The radar

The Wichita radar (KICT), 155 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2007-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2007-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
911 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KICT 160722
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
122 AM CST FRI FEB 16 2007


KSZ032-033-047-048-161200-
/O.NEW.KICT.WC.Y.0003.070216T0722Z-070216T1200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH
122 AM CST FRI FEB 16 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. 

SOUTHWEST WINDS WILL CONTINUE TO INCREASE TO SPEEDS OF 10 TO 20
MPH OVERNIGHT. THESE WIND SPEEDS COMBINED WITH SLOWLY RISING
TEMPERATURES WILL KEEP WIND CHILL VALUES IN THE 15 TO 20 BELOW
ZERO RANGE UNTIL DAYBREAK.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

COX
1 follow-up statement
000 
WWUS43 KICT 161148
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
548 AM CST FRI FEB 16 2007


KSZ032-033-047-048-161300-
/O.CAN.KICT.WC.Y.0003.000000T0000Z-070216T1200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH
548 AM CST FRI FEB 16 2007

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
CHILL ADVISORY. 

TEMPERATURES WILL CONTINUE TO CLIMB AS THE MORNING WEARS ON AND
CAUSE WIND CHILL VALUES TO CLIMB ABOVE ZERO BY MIDDAY.

$$
COX

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind chill advisory went out at Feb 16, 1:16 AM CST, 6 minutes earlier.

Area forecast discussion, Feb 16, 1:16 AM CST, 6 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
116 AM CST FRI FEB 16 2007

.UPDATE...

WE ARE GOING TO SEND A QUICK UPDATE TO ISSUE A WIND CHILL ADVISORY
FOR A PORTION OF CENTRAL KANSAS.

LATEST OBSERVATIONS ARE SHOWING THE WIND SPEEDS PICKING UP ACROSS
CENTRAL KANSAS TO SPEEDS TO 10 TO 15 MPH. THESE HIGHER WINDS IN
COMBINATION WITH SLOWLY RISING TEMPERATURES WILL KEEP WIND CHILL
VALUES IN THE 15 TO 20 BELOW ZERO RANGE THROUGH MUCH OF THE NIGHT.
THIS ADVISORY WILL MAINLY COVER THE COUNTIES OF
RUSSELL...BARTON...LINCOLN AND ELLSWORTH THROUGH 12Z.

COX

&&

.PREV DISCUSSION... /ISSUED 219 PM CST THU FEB 15 2007/

DISCUSSION...

MAIN FORECAST CONCERNS: TEMPERATURES THROUGHOUT...PRECIPITATION
CHANCES FRIDAY-FRIDAY NIGHT...WINDS FRIDAY NIGHT-SATURDAY.

TONIGHT-SATURDAY:
MAIN STORY TONIGHT WILL BE FRIGID TEMPS WITH 1035 MB ARCTIC
ANTICYCLONE SLIDING ACROSS OUR AREA THROUGH THIS EVENING ALONG WITH
CLEARING SKIES. TEMPS WILL LIKELY BOTTOM OUT THIS EVE IN CENTRAL KS
BEFORE SOUTHWESTERLY COMPONENT KICKS IN LATE. NEXT SHORTWAVE
TROF...OVER THE PACIFIC NW THIS PM...WILL DROP SOUTHEASTWARD ACROSS
THE KANSAS REGION FRIDAY INTO FRIDAY NIGHT. 12Z GFS WAS THE MOST
AGGRESSIVE IN TERMS OF MOISTURE DEPTH/FORCING WITH THIS FEATURE.
WILL RETAIN SLIGHT CHANCE OF LIGHT RAIN/SNOW FOR PORTIONS OF
CENTRAL/SOUTHEAST KS...ALTHOUGH ONLY EXPECTING ANYTHING FROM VIRGA
TO PERHAPS A HUNDREDTH OR TWO OF QPF. AIRMASS STILL LOOKS LIKE A
BLEND OF POLAR/PACIFIC AIR BEHIND THIS COLD FRONT FRIDAY NIGHT INTO
SATURDAY. CONFIDENCE HIGH THAT GUSTY NORTHWEST WINDS OF 20-30 MPH
WILL OCCUR FRI NIGHT INTO SAT BASED ON PRESSURE GRADIENT...850
WINDS...AND MODERATE TO STEEP 1000-850 LAPSE RATES. CLOUDS SHOULD
DECREASE BY SAT PM AS STRONG SUBSIDENCE TAKES OVER.

SUNDAY-THURSDAY:
SPLIT UPPER FLOW PATTERN OFF THE PACIFIC WILL BE THE MAIN THEME THIS
PERIOD...WITH A SOUTHERN STREAM UPPER LOW EXPECTED TO PASS ACROSS
THE SOUTHERN PLAINS TUESDAY NIGHT INTO WEDNESDAY PER HPC BLENDER.
TEMPS EXPECTED TO CLIMB TO 5 TO 15 DEGREES ABOVE NORMAL DURING THIS
TIME FRAME...WITH BREEZY SOUTH-SOUTHWESTERLY COMPONENT SUN-MON.
INSERTED SLIGHT CHANCE RAIN SHOWERS TUES NIGHT/WED AM IN
SOUTHEASTERN KS WHERE THIS REGION MAY BE IMPACTED BY MID LEVEL
DEFORMATION ZONE ON NORTH SIDE OF UPPER LOW TRACK. OTHERWISE DEEPER
MOISTURE...AND THUS BETTER PRECIPITATION CHANCES...MAY GET SHUNTED
TO OUR EAST PER GFS/ECMWF.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    26  42  22  53 /  10  10   0   0
HUTCHINSON      24  41  21  52 /  10  10   0   0
NEWTON          25  41  21  52 /  20  10   0   0
ELDORADO        26  41  21  52 /  20  10   0   0
WINFIELD-KWLD   26  44  22  55 /  10  10   0   0
RUSSELL         20  37  19  48 /  10  10   0   0
GREAT BEND      21  38  21  50 /  10  10   0   0
SALINA          23  40  20  50 /  20  10   0   0
MCPHERSON       24  40  21  51 /  20  10   0   0
COFFEYVILLE     27  40  20  51 /  10  10   0   0
CHANUTE         26  38  20  50 /  20  10   0   0
IOLA            25  37  20  49 /  20  10   0   0
PARSONS-KPPF    27  39  20  51 /  10  10   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY UNTIL 6 AM CST THIS MORNING FOR KSZ032-033-
047-048.

&&
Hazardous weather outlook, Feb 15, 3:09 PM CST, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
309 PM CST THU FEB 15 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-162215-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
309 PM CST THU FEB 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SCATTERED FLURRIES WILL AFFECT SOUTHEASTERN KANSAS INTO EARLY THIS
EVENING...WITH ONLY A DUSTING OF ACCUMULATION EXPECTED.

WIND CHILLS TONIGHT WILL RANGE FROM ZERO TO 14 BELOW WITH THE
COLDEST READINGS IN RUSSELL...BARTON...AND LINCOLN COUNTIES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIND CHILLS WILL RANGE FROM ZERO TO 10 BELOW FRIDAY MORNING IN
MUCH OF CENTRAL AND SOUTHEASTERN KANSAS.

THERE IS A SLIGHT CHANCE OF LIGHT SNOW OR LIGHT RAIN FRIDAY
AFTERNOON AND EVENING...NORTHEAST OF A LINE FROM GREAT BEND TO
NEWTON TO PARSONS. NO SNOW ACCUMULATION IS ANTICIPATED.

NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED ACROSS THE REGION FROM
FRIDAY NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 11:19 AM CSTWind AdvisoryICTAllen, Barton, Butler, Chase, Chautauqua, Elk and 17 more18 hr

Nearby

Wind Chill Advisories in Kansas, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.